EconPapers    
Economics at your fingertips  
 

A Mixture Multiplicative Error Model for Realized Volatility

Markku Lanne

The Journal of Financial Econometrics, 2006, vol. 4, issue 4, 594-616

Abstract: A multiplicative error model with time-varying parameters and an error term following a mixture of gamma distributions is introduced. The model is fitted to the daily realized volatility series of deutschemark/dollar and yen/dollar returns and is shown to capture the conditional distribution of these variables better than the commonly used autoregressive fractionally integrated moving average model. The forecasting performance of the new model is found to be, in general, superior to that of the set of volatility models recently considered by Andersen et al. (2003, Econometrica 71, 579--625) for the same data. Copyright 2006, Oxford University Press.

Date: 2006
References: Add references at CitEc
Citations: View citations in EconPapers (37) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1093/jjfinec/nbl001 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A Mixture Multiplicative Error Model for Realized Volatility (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:jfinec:v:4:y:2006:i:4:p:594-616

Ordering information: This journal article can be ordered from
http://www.oup.co.uk/journals

Access Statistics for this article

The Journal of Financial Econometrics is currently edited by Allan Timmermann and Fabio Trojani

More articles in The Journal of Financial Econometrics from Society for Financial Econometrics Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2022-08-29
Handle: RePEc:oup:jfinec:v:4:y:2006:i:4:p:594-616